Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Lake Charles, LA

March 8, 20114 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 8, 2011, 8:01 PM CST for 4 parishes in Louisiana. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2011, 8:01 PM CST (02:01 UTC)
Expired
Mar 8, 2011, 9:00 PM CST
In force
59 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 8, 9:00 PM CSTTORNADO 13 W Woodworth, LAAN EF1 TORNADO TOUCHED DOWN IN KISATCHIE NATIONAL FOREST. MANY TREES WERE UPROOTED AND SNAPPED WHICH BLOCKED SEVERAL FORESTRY ROADS. THE PATH LENGTH WAS 2 TO 3 MILES WITH A PATH WIDTH OF 50 YARDS.
Mar 8, 9:04 PM CSTTORNADO 13 W Woodworth, LAAN EF1 TORNADO TOUCHED DOWN IN KISATCHIE NATIONAL FOREST. SEVERAL TREES WERE UPROOTED AND SNAPPED WHICH BLOCKED SEVERAL FORESTRY ROADS. THE PATH LENGTH WAS 2 TO 3 MILES WITH A PATH WIDTH OF 50 YARDS.
Mar 8, 9:04 PM CSTTORNADO3 W Woodworth, LAAN EF1 TORNADO TOUCHED DOWN IN KISATCHIE NATIONAL FOREST. SEVERAL TREES WERE UPROOTED AND SNAPPED WHICH BLOCKED SEVERAL FORESTRY ROADS. THE PATH LENGTH WAS 2 TO 3 MILES WITH A PATH WIDTH OF 50 YARDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 1:08 PM CSTTornado WatchSPC9 hr
Mar 8, 7:37 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2444 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
2.5
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS54 KLCH 090201
SVRLCH
LAC003-011-079-115-090300-
/O.NEW.KLCH.SV.W.0012.110309T0201Z-110309T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
801 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...HINESTON...GLENMORA...
  NORTH CENTRAL ALLEN PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...MITTIE...ELIZABETH...
  NORTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES SUGARTOWN...
  SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES PITKIN...

* UNTIL 900 PM CST

* AT 801 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....5
  MILES SOUTHEAST OF SUGARTOWN...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PITKIN AND FULLERTON BY 810 PM CST...
  ELIZABETH BY 815 PM CST...
  LEANDER BY 835 PM CST...
  GLENMORA AND HINESTON BY 840 PM CST...
  ELMER AND SIEPER BY 845 PM CST...
  OTIS BY 850 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3132 9284 3108 9235 3069 9292 3082 9307
TIME...MOT...LOC 0201Z 226DEG 28KT 3083 9291

$$

21
1 follow-up statement
017 
WWUS54 KLCH 090229
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
829 PM CST TUE MAR 8 2011

LAC003-011-090238-
/O.CAN.KLCH.SV.W.0012.000000T0000Z-110309T0300Z/
ALLEN LA-BEAUREGARD LA-
829 PM CST TUE MAR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BEAUREGARD AND
NORTH CENTRAL ALLEN PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3113 9245 3111 9242 3089 9272 3089 9278
      3097 9293 3127 9277
TIME...MOT...LOC 0228Z 226DEG 30KT 3100 9272

$$

LAC079-115-090300-
/O.CON.KLCH.SV.W.0012.000000T0000Z-110309T0300Z/
RAPIDES LA-VERNON LA-
829 PM CST TUE MAR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR EAST CENTRAL VERNON AND SOUTHWESTERN RAPIDES PARISHES...

AT 824 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR UNION HILL..MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CALCASIEU AND 9 MILES SOUTHEAST OF HINESTON BY 835 PM CST...
  ELMER BY 840 PM CST...
  6 MILES NORTHWEST OF FOREST HILL BY 845 PM CST...
  WOODWORTH BY 855 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.

&&

LAT...LON 3113 9245 3111 9242 3089 9272 3089 9278
      3097 9293 3127 9277
TIME...MOT...LOC 0228Z 226DEG 30KT 3100 9272

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:28 PM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 8, 3:28 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CST TUE MAR 8 2011

.DISCUSSION...RADAR DEPICTING A FEW SHOWERS AND THUNDERSTORMS OVER
THE FORECAST AREA. MORE ROBUST CONVECTION REMAINS TO OUR EAST
OVER SLIDELLS FORECAST AREA ALONG WARM FRONTAL BOUNDARY DRAPED
THROUGH CENTRAL LOUISIANA THEN SOUTHEAST. TORNADO WATCH CURRENTLY
IN EFFECT FOR ALL OF OUR LOUISIANA PARISHES...IN EFFECT UNTIL 8
PM.

ACTIVE NIGHT EXPECTED ACROSS THE REGION. VIGOROUS UPPER TROF NOW
OVER THE SOUTH PLAINS WILL CONTINUE TO ADVANCE EASTWARD. ASSOCIATED
SOUTHWEST TO NORTHEAST COLD/DRY FRONT PROGGED SIMILARLY BY MODELS
TO REACH THE LAKES AREA OF INTERIOR SOUTHEAST TEXAS TOWARD
MIDNIGHT...EXITTING ACADIANA TOWARD LATE MORNING. ONGOING ISOLATED
TO SCATTERED CONVECTION EXPECTED TO BECOME MORE WIDESPREAD GOING
THROUGH THE NIGHT AS DEEPER LIFT DEVELOPS WITH APPROACH OF SYSTEM.
PARAMETERS FOR SEVERE ALSO INCREASE...HENCE SEVERE THREAT
HEIGHTENED. SPC CURRENTLY HAS THE ENTIRE AREA IN SLIGHT RISK FOR
SEVERE...AND MODERATE OVER CENTRAL LOUISIANA AND SOUTHWEST
MISSISSIPPI.

INCORPORATED HPC QPF INTO GRIDS. LATEST ECMWF MUCH HIGHER AND
ACCORDINGLY TWEAKED HPC QPF SLIGHTLY HIGHER. EXPANDED EARLIER FLASH
FLOOD WATCH NORTH TO RAPIDES PARISH...SOUTH TO THE COAST. RAINFALL
AMOUNTS OF 2-4 INCHES WILL BE COMMON ACROSS THE WATCH AREA...WITH
ISOLATED HIGHER AMOUNTS. SHOULD ECMWF PROVE TO BE MORE ACCURATE...SOME
SIGNIFICANT RAINS WOULD BE POSSIBLE FURTHER TO THE WEST. WILL
MONITOR CLOSELY.

RAINS TAPER OFF POST-SUNRISE AND SHOULD EXIT THE ENTIRE INLAND
AREA BY NOON WITH CLEARING SKIES FOLLOWING. REMAINDER OF THE WEEK
APPEARS DRY AS HIGH PRESSURE BECOMES REESTABLISHED.

&&

.MARINE...MODERATE SOUTHERLY WINDS AND A GOOD CHANCE FOR SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED TONIGHT AHEAD OF AN APPROACHING
COLD FRONT. THE FRONT WILL ADVANCE ACROSS THE COASTAL WATERS
WEDNESDAY MORNING FOLLOWED BY A STRONG OFFSHORE FLOW DEVELOPING IN
ITS WAKE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  64  75  46  68  41 /  60  20   0   0   0
KBPT  62  75  45  70  42 /  50  20   0   0   0
KAEX  61  72  41  65  38 /  80  10   0   0   0
KLFT  67  75  47  67  42 /  80  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
     MORNING FOR THE FOLLOWING ZONES: ACADIA...AVOYELLES...
     EVANGELINE...IBERIA...LAFAYETTE...LOWER ST. MARTIN...
     RAPIDES...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
     VERMILION.

TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
     CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
     NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
     20 NM TO 60 NM.

&&

MARCOTTE
Hazardous weather outlook, Mar 8, 11:29 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1129 AM CST TUE MAR 8 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-091730-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
1129 AM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PORTIONS OF CENTRAL LOUISIANA HAS BEEN UPGRADED TO A MODERATE SEVERE
THREAT BY THE STORM PREDICTION CENTER. THE REMAINDER OF THE
FORECAST AREA REMAINS IN A SLIGHT RISK FOR SEVERE.

INCREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGH
THE AFTERNOON AND EVENING ACROSS THE REGION. A VIGOROUS STORM
SYSTEM ADVANCING THROUGH THE PLAINS WILL BRING THE NECESSARY
INGREDIENTS TOGETHER BY LATE AFTERNOON AND EVENING TO BRING THE
POTENTIAL FOR SEVERE THUNDERSTORMS. DAMAGING WINDS AND HAIL WILL
BE POSSIBLE...ALONG WITH A MORE SIGNIFICANT THREAT FOR STRONG
TORNADOES.

HEAVY RAINFALL IS BECOMING AN INCREASING CONCERN ACROSS THE AREA
TONIGHT ESPECIALLY ACROSS EAST CENTRAL LOUISIANA WHERE A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR AVOYELLES...ST.
LANDRY...LAFAYETTE...UPPER ST. MARTIN AND ACADIA PARISHES TONIGHT
INTO WEDNESDAY MORNING. RAINFALL AMOUNTS IN THE WATCH AREA OF 2 TO
3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 4 TO 6 INCHES
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING DURING THE MORNING
WEDNESDAY HOWEVER WILL COME TO AN END DURING THE MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS.

In the hours before

Special weather statement, Mar 8, 5:57 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 PM CST TUE MAR 8 2011

LAZ030-041-TXZ182-216-090045-
BEAUREGARD LA-CALCASIEU LA-NEWTON TX-ORANGE TX-
557 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND ORANGE
COUNTIES UNTIL 645 PM CST...

AT 554 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF STARKS...MOVING NORTHEAST AT
40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LUNITA BY 605 PM...
  OLD SALEM BY 610 PM...
  BANCROFT BY 615 PM...
  DE QUINCY AND FIELDS BY 620 PM...
  BIVENS BY 625 PM...
  ORETTA AND BON WEIR BY 630 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3093 9370 3059 9314 3018 9368 3030 9383

RUA
Special weather statement, Mar 8, 6:33 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
633 PM CST TUE MAR 8 2011

LAZ028-090115-
RAPIDES LA-
633 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 715 PM
CST...

AT 630 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF ALEXANDRIA...MOVING NORTHEAST AT
40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ALEXANDRIA BY 640 PM...
  PINEVILLE AND TIMBER TRAILS BY 645 PM...
  KOLIN...KINGSVILLE...PARADISE AND TIOGA BY 650 PM...
  LIBUSE BY 655 PM...
  ESLER REGIONAL AIRPORT BY 700 PM...
  HOLLOWAY BY 705 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3147 9215 3141 9214 3136 9208 3131 9216
      3133 9218 3134 9221 3133 9222 3126 9222
      3107 9250 3121 9263 3142 9252 3149 9220

RUA
Special weather statement, Mar 8, 6:44 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 PM CST TUE MAR 8 2011

LAZ027-030-031-041-090145-
VERNON LA-ALLEN LA-BEAUREGARD LA-CALCASIEU LA-
644 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR VERNON...ALLEN...BEAUREGARD AND
CALCASIEU PARISHES UNTIL 745 PM CST...

AT 639 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER ORETTA...MOVING NORTHEAST AT 40
MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  SINGER BY 650 PM...
  LONGVILLE BY 700 PM...
  TULLA BY 710 PM...
  DE RIDDER AND DRY CREEK BY 715 PM...
  ROSEPINE BY 720 PM...
  SUGARTOWN AND GRANT BY 730 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM TUESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3102 9334 3090 9282 3089 9281 3088 9274
      3041 9339 3053 9355

RUA
Local storm report, Mar 8, 7:01 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             3 W LONGVILLE           30.60N 93.28W
03/08/2011  E0.25 INCH       BEAUREGARD         LA   PUBLIC

            3 WEST OF LONGVILLE...ESTIMATED PEA SIZE HAIL AND WIND
            GUST TO 40 MPH.

&&

JRUA
Local storm report, Mar 8, 7:39 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
739 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      ALEXANDRIA              31.29N 92.46W
03/08/2011                   RAPIDES            LA   LAW ENFORCEMENT

            SEVERAL STREETS FLOODED IN ALEXANDRIA AND THE PINEVILLE
            AREA. ALSO ONE HOUSE WITH WATER FLOWING IN.

&&

MMARCOTT
Special weather statement, Mar 8, 7:43 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
743 PM CST TUE MAR 8 2011

LAZ027-028-030-031-090245-
RAPIDES LA-VERNON LA-ALLEN LA-BEAUREGARD LA-
743 PM CST TUE MAR 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON...ALLEN AND
BEAUREGARD PARISHES UNTIL 845 PM CST...

AT 738 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES WEST OF DRY CREEK...MOVING
NORTHEAST AT 40 MPH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  GRANT...SUGARTOWN AND MITTIE BY 755 PM...
  PITKIN AND CRAVENS BY 805 PM...
  ELIZABETH AND FULLERTON BY 810 PM...
  OAKDALE BY 820 PM...
  LACAMP BY 825 PM...
  LEANDER BY 830 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY MORNING FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3099 9241 3097 9242 3095 9249 3092 9247
      3089 9252 3090 9253 3090 9259 3085 9259
      3057 9308 3071 9322 3135 9294

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:26 PM CSTAreal Flood AdvisoryLCHRapides109 min
Mar 8, 6:33 PM CSTSpecial Weather StatementLCHRapides42 min
Mar 8, 6:44 PM CSTSpecial Weather StatementLCHBeauregard61 min
Mar 8, 7:41 PM CSTFlash Flood WarningLCHAvoyelles, Rapides3 hr
Mar 8, 7:43 PM CSTSpecial Weather StatementLCHAllen62 min
Mar 8, 8:46 PM CSTTornado WarningLCHRapides29 min
Mar 8, 8:58 PM CSTTornado WarningLCHRapides47 min
Mar 8, 9:32 PM CSTSpecial Weather StatementLCHVernon58 min
Mar 8, 9:44 PM CSTSevere Thunderstorm WarningLCHRapides30 min
Mar 8, 9:58 PM CSTSevere Thunderstorm WarningLCHVernon62 min
Mar 8, 10:28 PM CSTFlash Flood WarningLCHRapides, Vernon3 hr
Mar 8, 11:36 PM CSTSpecial Weather StatementLCHRapides39 min
Mar 9, 12:07 AM CSTSpecial Weather StatementLCHRapides53 min
Mar 9, 12:11 AM CSTSevere Thunderstorm WarningLCHAvoyelles, Rapides34 min
Mar 9, 1:00 AM CSTSevere Thunderstorm WarningLCHRapides60 min
Mar 9, 1:20 AM CSTSpecial Weather StatementLCHAvoyelles40 min
Mar 9, 1:32 AM CSTFlash Flood WarningLCHRapides, Vernon3 hr
Mar 9, 2:05 AM CSTSpecial Weather StatementLCHAvoyelles40 min
Mar 9, 3:13 AM CSTSmall Craft AdvisoryLCH31 hr
Mar 9, 3:48 AM CSTSpecial Weather StatementLCHSaint Martin42 min
Mar 9, 4:38 AM CSTAreal Flood WarningLCHRapides3 hr
Mar 9, 8:53 AM CSTMarine Dense Fog AdvisoryLCH9 hr
Mar 9, 11:20 AM CSTRiver Flood WarningLCHAllen, Rapides53 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.